MAUDE Adverse Event Report: ZOLL CIRCULATION INC AUTOPULSE LI-ION BATTERY; COMPRESSOR, CARDIAC, EXTERNAL

ZOLL CIRCULATION INC AUTOPULSE LI-ION BATTERY; COMPRESSOR, CARDIAC, EXTERNAL
Model Number 8700-0752-03
Medical Device Problem Codes Loss of Power (1475); Failure to Power Up (1476)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has received the autopulse li-ion battery (sn unknown) for investigation.A supplemental report will be filed when the product investigation has been completed.The death was not related to the autopulse device.The autopulse is used as an adjunct to manual cpr in cases of clinical death.The benefit of using the autopulse is that it in part substitutes mechanical compressions for the physical labor of manual chest compressions.If the autopulse did not start or unexpectedly stops compressions, rescuer should revert to manual cpr, which is the standard of care.In this case, when autopulse platform (sn (b)(4)) used on an (b)(6) year old female with cardiopulmonary arrest, it suddenly powered off during active operation state.The customer changed another battery and the platform was powered on successfully.After performing compressions for an unspecified amount of time, the autopulse platform powered off again and the platform wouldn't powered on.The patient was given manual cpr immediately for 30 minutes.However, rosc was not achieved and the patient was pronounced dead at the hospital.The autopulse was intended to be used as an adjunct to manual cpr on adult patients.In case of stoppage of autopulse the user reverts to manual cpr.The transition from autopulse to manual cpr by trained users is similar to the time necessary for rescuer rotation, and presents the same workflow as manual cpr.Hence, based on available information, the patients' outcome was not negatively impacted by the interruptions when compared to standard of care manual cpr.A cardiopulmonary arrest (or circulatory arrest) is also called a cardiac arrest and indicates a sudden stop in effective and normal blood circulation due to failure of the heart to pump blood.In this event, death is attributed to out-of-hospital cardiopulmonary arrest.Death is an expected outcome for out-of-hospital cardiopulmonary arrest.Please see the following related mfr report: mfr # 3010617000-2018-01139 the autopulse platform.Mfr # 3010617000-2018-01144 the 1st autopulse li-ion battery.
 
Event or Problem Description
As reported, the autopulse platform was used to treat an (b)(6) year old female patient with cardiopulmonary arrest.The platform performed compressions for a while and suddenly powered off.The customer changed the battery and the platform was powered on successfully.After performing compressions for an unspecified amount of time, the autopulse platform powered off again and the platform wouldn't power on.The patient was given manual cpr for 30 minutes.However, rosc was not achieved and the patient was pronounced dead at the hospital.
 
Additional Manufacturer Narrative
The reported event was not confirmed through functional testing of the autopulse li-ion battery (sn (b)(4)).Upon visual inspection no physical damage was observed and three amber lights were lit.During functional testing, the battery passed charging in a known good multi chemistry charger and four green lights were lit after the successful charging.Review of the archive was not performed due to unable to download the archive data.No problem was found with the battery and the battery is fully functional.Please see the following related mfr report: mfr # 3010617000-2018-01139 for the autopulse platform.Mfr # 3010617000-2018-01144 for the 1st autopulse li-ion battery.Mfr # 3010617000-2018-01146 for the 3rd autopulse li-ion battery.

Brand Name
AUTOPULSE LI-ION BATTERY
Common Device Name
COMPRESSOR, CARDIAC, EXTERNAL
Manufacturer (Section D)
ZOLL CIRCULATION INC
2000 ringwood avenue
san jose CA 95131
MDR Report Key8053844
Report Number3010617000-2018-01145
Device Sequence Number11168970
Product Code DRM
UDI-Device Identifier00849111065054
UDI-Public00849111065054
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8700-0752-03
Device Catalogue Number8700-0752-03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2018
Initial Date Received by Manufacturer 10/17/2018
Supplement Date Received by Manufacturer11/18/2018
Initial Report FDA Received Date11/08/2018
Supplement Report FDA Received Date12/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age84 YR